Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Mar 27, 2018, 4:51 PM MDT for Phillips County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 4:51 PM MDT (22:51 UTC)
- Expired
- Mar 27, 2018, 9:13 PM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS75 KGGW 272251 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 451 PM MDT Tue Mar 27 2018 ...High Winds Near Zortman... MTZ060-280600- /O.NEW.KGGW.HW.W.0002.180327T2251Z-180328T0600Z/ Southwest Phillips- Including the city of Zortman 451 PM MDT Tue Mar 27 2018 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect until midnight MDT tonight. * WINDS...West 15 to 30 mph with gusts up to 60 mph. * TIMING...Now through Midnight. * IMPACTS...Strong winds may blow down limbs...and be hazardous to High Profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
991 WWUS75 KGGW 280313 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 913 PM MDT Tue Mar 27 2018 MTZ060-280415- /O.CAN.KGGW.HW.W.0002.000000T0000Z-180328T0600Z/ Southwest Phillips- 913 PM MDT Tue Mar 27 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Warning. Winds have diminished are not expected to increase tonight. The High Wind Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:33 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 27, 3:33 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 333 PM MDT Tue Mar 27 2018 .DISCUSSION... A weather disturbance is forecast to move across the region overnight. As this system moves through the region tonight breezy west southwest winds are forecast this evening, then shift to the west northwest overnight and staying fairly breezy. Along with the increase winds expect a mixture of precip tonight with rain starting out, rain mixing with snow. Patchy to areas of fog and freezing fog is forecast to develop overnight especially along the primary river basins. With the wind and precip overnight ranchers should prepare for conditions that are not good for calving. A a series of disturbances will move across the area, bringing periods of precipitation to the region through the weekend. Unsettled weather is forecast Wednesday and Thursday with chances of rain and snow from weak weather disturbance passing through on northwest flow aloft. The system that looks to be the most impactful will affect the region Friday and Saturday, where a few inches of snow accumulation may be possible. Uncertain exists in the various models especially between the GFS and the ECMWF concerning the timing of the onset of the precipitation. Too early to tell, at this point, and it would be best to stay tune for later forecast updates to come over the next couple of days. Temperatures are forecast to cool back to more winter like values Friday through Monday with most areas especially from the Milk and Missouri river north remaining below freezing. Basically much below normal temperatures can be expected through this time period. TEC && .AVIATION... FLIGHT CAT: VFR, periods of MVFR/IFR developing overnight into Wednesday morning. LLWS:KGGW and KOLF may experience some low level wind shear between 00Z and 06Z tonight. SYNOPSIS: A weak weather disturbance is forecast to move through the region overnight tonight. As a result of the approaching weather disturbance WSW winds are forecast and to remain breezy overnight. Rain and snow are forecast to develop this evening from the west and spread to the southeast this evening, along with a potential reduction in visibility to MVFR or IFR. Rain and snow are forecast to begin diminishing after midnight. WIND: West to southwest at 10 to 20 kts this evening... then veering to the northwest tonight into Wednesday morning and winds decreasing during the day. TEC && .HYDROLOGY... Flooding concerns remain across northeast Montana, thanks to ice jams and snowmelt. A Flood Warning continues for the Musselshell River from Musselshell county line north to Crooked Creek Recreation Area. Ice jamming and snowmelt will continue to cause fluctuation at the outlets of multiple tributaries along the length of the Musselshell River between Petroleum and Garfield Counties and could lead to continued flooding issues along the river during the next several days. A small stream flood advisory is in effect for Petroleum County, as many of the small streams and poor drainage ares are filling up with water, mainly due to snowmelt issues. Water has been reported to be over some roads in portions of the county. The ice is moving continues to move down the Yellowstone River. A flood warning remains in effect through Thursday for ice jams along the Yellowstone River in Richland county. Latest reports place an ice Jam at County road 130 south of Fairview. The most significant jam is near Savage and is reported to be 1.5 miles across, and 7 miles long. A local area emergency is in effect through midnight for areas along the river and south of Savage. Another area of ice is moving down the river and is expected to merge with the existing jam, potentially causing additional rises and or issues. A Flood watch continues for Garfield county through 6 pm tonight for water moving along the streams due to snow melt. No significant issues have been reported yet, but high water is occuring along the Big Dry and Little Dry Creek. The other concern will be snow melt over last summer's burn scar, and the potential for significant runoff into creeks, especially Calf Creek in the southwest portion of the county. To monitor river stage readings, go to our Advanced Hydrologic Prediction Service (AHPS) page at www.weather.gov/glasgow then click on "Rivers and Lakes" then "River Observations". Data for this page are provided by the USGS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 PM MDT this evening for Garfield. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:31 PM MDT | Areal Flood Warning | GGW | Garfield, Petroleum | 48 hr |
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.